My wife have been taking Lexapro for three weeks for anxiety and depression caused by increase anxiety and taking Buspirone for two weeks. The first two weeks, the doctor prescribed 10mg but 10mg caused extreme fatigue and made her feel very lethargic. She also experienced other side effects. We thought the side effects would lessen with a week or two but nothing changed. After two weeks, we asked the doctor for advise and he recommended that we take the dosage down to 5mg. Even though the extreme fatigue improved slightly, she is still extremely tired and drowsy during the day and she has acquired new side effects due to the dosage change. Are there any supplements or methods that can help my wife cope with taking this medication. She is trying to hang in there because we have seen that it can take between 2 to 8 to feel better but she has suffered for a long time. Are there any coping methods or remedies that can help her cope with taking the medication?
Escitalopram - How do you cope with taking Lexapro in the first few weeks?
Question posted by tgiles4934 on 13 June 2020
Last updated on 8 July 2020
Let me just add something to Alpha's excellent comments. You don't mention what the other side effects are that your wife is experiencing but many, if not most, can easily be handled with remedies that are often OTC. Your pharmacist can be a wealth of information as far as products that are helpful and she/he is also aware of what products could potentially interact with the Lexapro.
It's very hard to get past the fatigue but it's very important to stay mentally and physically active to maintain a positive outlook. Take long walks, meditate, do yoga, read a good novel, work out, even buy one of those adult coloring books... anything that distracts from the immediate problems at hand.
Personally, I took escitalopram for about 7 years and I've been taking buspirone for several also. They've been excellent choices for me and I highly recommend them. Hopefully, your wife will respond to them as well as I have.
That’s a good question! I had the exact same problem back in 2012. Unfortunately, even at a 5mg dose of lexapro, I couldn’t get over the fatigue. I hung on at 5mg daily for 12 weeks. I am a pretty active person, and that fatigue was bad. It wasn’t a fatigue that could be helped with any amount of sleep or coffee/caffeine. My doc made a decision that I’m still grateful for. She took me off the lexapro and wrote me a prescription for propranolol. At 20 mg a day I also had fatigue issues. But at 10mg, it’s a perfect dose for me. So she upped my buspirone to 45 mg a day and kept me on 10 mg of propranolol daily. That’s an extremely low dose of propranolol, which I learned was a drug for high blood pressure when taken in doses of 80mg-120mg daily. For me it’s total calm all day without being tired. So the buspirone is for GAD, and the propranolol just puts out the vibe very similar to the lexapro but it’s “not as strong” I guess. I’ve read extensively about both drugs and I honestly feel they are both safe and very well tolerated. My understanding is buspirone works on serotonin and the propranolol works on adrenaline. I do a lot of public speaking and if I had a group over 500 or so, I’d take an extra dose. (Not like that’ll be an issue for awhile in the new covid era). It would help keep my voice even, and my heart from racing. I know everyone is different and we all react differently to drugs, but it’s always nice to have “another tool” to potentially put in the “mental health tool box.” There are some options for anxiety outside of SSRI’s. I hope this helps a little bit. Good luck to you and your wife.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.